MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 20MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 20MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 7030-6520
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The screw tip was broken off inside the body during screw insertion and remained inside the body.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a hip screw was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remains implanted clinician review: a review of the provided medical records by a clinical consultant indicated: "this case concerns a patient who underwent a cementless total hip arthroplasty and during the surgery it was noted that the tip of one of the screws used to transfix the acetabular component had broken off.It was decided to leave it insight you.No other information was given.I cannot definitely confirm this event since i was not able to see a broken screw tip on the x-rays provided.I can confirm that the patient did indeed undergo a total hip arthroplasty using screws as adjunct fixation for the acetabulum since i was able to see postoperative x-rays.The root cause of this event cannot be determined with absolute certainty.The causes of screw tip breakage are multifactorial including, most likely, surgical technique in that the path the screw took within the whole of the acetabular component may have been aberrant.Implant factors could contribute but this would only be after it was submitted to stryker engineers for metallurgical analysis and evaluation to see if there were any material defects.I would not implicate patient factors in this event." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that during a hip replacement, the screw tip was broken off inside the body during screw insertion and remained inside the body.A review of the provided medical records by a clinical consultant indicated: "this case concerns a patient who underwent a cementless total hip arthroplasty and during the surgery it was noted that the tip of one of the screws used to transfix the acetabular component had broken off.It was decided to leave it insight you.No other information was given.I cannot definitely confirm this event since i was not able to see a broken screw tip on the x-rays provided.I can confirm that the patient did indeed undergo a total hip arthroplasty using screws as adjunct fixation for the acetabulum since i was able to see postoperative x-rays.The root cause of this event cannot be determined with absolute certainty.The causes of screw tip breakage are multifactorial including, most likely, surgical technique in that the path the screw took within the whole of the acetabular component may have been aberrant.Implant factors could contribute but this would only be after it was submitted to stryker engineers for metallurgical analysis and evaluation to see if there were any material defects.I would not implicate patient factors in this event." the exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
6.5MM LOW PROFILE HEX SCREW 20MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17633911
Report Number0002249697-2023-00961
Device Sequence Number15376464
Product Code LPH
UDI-Device Identifier07613327345094
UDI-Public07613327345094
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7030-6520
Device Lot NumberXLDE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale
Patient Weight88 KG